Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 8, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 16, 2006, 4:32 AM CST for 5 counties in Texas. It took effect at Feb 16, 2006, 9:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2006, 4:32 AM CST (10:32 UTC)
- In effect from
- Feb 16, 2006, 9:00 AM CST
- Expired
- Feb 16, 2006, 7:07 PM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -520 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 161032 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 432 AM CST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT TODAY THROUGH SUNSET ACROSS PARTS OF DEEP SOUTH TEXAS... .BREEZY TO WINDY CONDITIONS WILL DEVELOP ACROSS DEEP SOUTH TEXAS FROM US HIGHWAY 281 EAST TO THE GULF COAST. A STRONG LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE COMBINED WITH SURFACE HIGH PRESSURE OVER THE WESTERN GULF OF MEXICO WILL GENERATE SOUTH SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS WILL BE STRONGEST DURING THE AFTERNOON HOURS AND ARE EXPECTED TO DIMINISH RAPIDLY AFTER SUNSET TONIGHT. TXZ250-251-253>257-161845- /O.NEW.KBRO.WI.Y.0008.060216T1500Z-060217T0300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 432 AM CST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. THE COMBINATION OF DRY FUELS AND STRONG AND GUSTY WINDS MAY RESULT IN A POTENTIALLY DANGEROUS FIRE BEHAVIOR SITUATION. THIS MEANS THAT IF WILD FIRES DO OCCUR...THEY WOULD BE VERY DIFFICULT TO CONTAIN AND POSE A SERIOUS THREAT OF GROWING QUITE RAPIDLY IN AN UNCONTROLLABLE MANNER. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KBRO 161926 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 130 PM CST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT TODAY THROUGH SUNSET ACROSS PARTS OF DEEP SOUTH TEXAS... .BREEZY TO WINDY CONDITIONS WILL DEVELOP ACROSS DEEP SOUTH TEXAS FROM US HIGHWAY 281 EAST TO THE GULF COAST. A STRONG LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE COMBINED WITH SURFACE HIGH PRESSURE OVER THE WESTERN GULF OF MEXICO WILL GENERATE SOUTH SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS WILL BE STRONGEST DURING THE AFTERNOON HOURS AND ARE EXPECTED TO DIMINISH RAPIDLY AFTER SUNSET TONIGHT. TXZ250-251-253>257-170300- /O.NEW.KBRO.WI.Y.0008.060216T1500Z-060217T0300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 130 PM CST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. THE COMBINATION OF DRY FUELS AND STRONG AND GUSTY WINDS MAY RESULT IN A POTENTIALLY DANGEROUS FIRE BEHAVIOR SITUATION. THIS MEANS THAT IF WILD FIRES DO OCCUR...THEY WOULD BE VERY DIFFICULT TO CONTAIN AND POSE A SERIOUS THREAT OF GROWING QUITE RAPIDLY IN AN UNCONTROLLABLE MANNER. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KBRO 170107 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 707 PM CST THU FEB 16 2006 ...WIND ADVISORY IS CANCELLED... .SURFACE WINDS CONTINUE TO DECREASE THIS EVENING AS THE PRESSURE GRADIENT RELAXES. WINDS ACROSS DEEP SOUTH TEXAS HAVE FALLEN BELOW WIND ADVISORY CRITERIA. TXZ250-251-253>257-170215- /O.CAN.KBRO.WI.Y.0008.000000T0000Z-060217T0300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 707 PM CST THU FEB 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:51 AM CST, 41 minutes earlier.
Area forecast discussion, Feb 16, 3:51 AM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 351 AM CST THU FEB 16 2006 ...CORRECTED TO ADD WIND ADVISORY FOR HIDALGO...BROOKS... KENEDY...CAMERON AND WILLACY COUNTIES... .DISCUSSION...A LARGE SCALE SURFACE LOW PRESSURE CENTER WILL MOVE THROUGH THE SOUTHERN PLAINS BY FRIDAY CAUSING ANOTHER BREEZY TO WINDY DAY ACROSS MOST OF TEXAS. WINDS WILL REMAIN SOUTH SOUTHEAST ACROSS DEEP SOUTH TEXAS AS WEST WINDS ALOFT KEEP THE CAPPING INVERSION IN PLACE TODAY. A CANADIAN HIGH PRESSURE SYSTEM IS MOVING SOUTH THROUGH THE MIDWEST UNITED STATES AND THE SHALLOW COLD AIR WILL SINK INTO THE LOWER TEXAS COAST LATE FRIDAY AND EARLY SATURDAY MORNING. THE COLD FRONT IS FORECAST TO MOVE INTO THE FOOTHILLS OF THE SIERRA MADRE LEAVING THE RIO GRANDE VALLEY WITH NORTHEAST WINDS AND TEMPERATURES IN THE UPPER 60S FOR SATURDAY. ISOLATED SHOWERS AND LIGHT PRECIPITATION ARE POSSIBLE THROUGH THE WEEKEND. THE PRECIPITATION SHOULD BE STRATIFORM FROM ISENTROPIC LIFTING/DYNAMICS WITH GENERALLY LESS THAN ONE TENTH OF AN INCH EXPECTED. CONDITIONS ARE EXPECTED TO WARM INTO THE MID 70S SUNDAY AND MONDAY WITH PARTLY CLOUDY SKIES. ANOTHER CHANCE FOR SOME SHOWERS COMES AROUND TUESDAY AS ANOTHER HIGH PRESSURE CENTER MOVES THOUGH EAST TEXAS SHIFTING WINDS TO THE NORTH AND NORTHEAST. ANOTHER LOW PRESSURE SYSTEM DEVELOPS OVER THE TEXAS PANHANDLE BY MIDWEEK INCREASING THE SURFACE PRESSURE GRADIENT GENERATING BREEZY TO WINDY CONDITION WITH RETURN FLOW FROM THE WESTERN GULF OF MEXICO. && .MARINE...BUOY 42020 REPORTS SOUTH SOUTHEAST WINDS AROUND 20 KNOTS WITH SEAS OF 7 FEET AT 16/09Z. WAVE WATCH III INDICATES THAT SEAS AT THE BUOY WILL CONTINUE AT 7 FEET THROUGH TODAY. HIGH PRESSURE REMAINS IN THE NORTHWEST GULF OF MEXICO...WHILE A LOW PRESSURE AREA WILL MOVE OVER NORTH TEXAS TODAY. THIS WILL KEEP THE SURFACE PRESSURE GRADIENT STRONG ENOUGH FOR WINDS TO REACH SMALL CRAFT ADVISORY CRITERIA TODAY. A HIGH PRESSURE SYSTEM PLUNGING SOUTH TONIGHT OUT OF CANADA REPLACES THE LOW PRESSURE IN NORTH TEXAS KEEPING WINDS NORTH TO NORTHEAST. THE SURFACE COLD FRONT WILL SLOWLY MOVE THROUGH THE LOWER TEXAS COAST LATE FRIDAY AND SATURDAY WITH LIGHT TO MODERATE WINDS FOR THE MARINE AREAS. MODERATE SOUTHEAST FLOW PICKS UP AGAIN ON SUNDAY. ANOTHER SURGE OF HIGH PRESSURE MOVES INTO EAST TEXAS LATE MONDAY AND TUESDAY INCREASING WINDS AND VEERING THEM TO THE NORTHEAST OR EAST. A COLD FRONT IS EXPECTED LATE WEDNESDAY...WHICH APPEARS TO BRING MODERATE TO STRONG NORTHEAST WINDS. && .AVIATION...MODERATE TO STRONG WINDS WITH SCATTERED TO BROKEN CLOUDINESS WILL PERSIST OVER THE RIO GRANDE VALLEY THROUGH THE NEXT 24 HOURS. GUSTY LOW LEVEL SURFACE WINDS CAN BE EXPECTED BY MID MORNING AS HEATING BREAKS THE NOCTURNAL INVERSION AND ALLOWS THE LOW LEVEL JET TO MIX DOWN. LIGHT TURBULENCE MAY ALSO ARISE WHEN PENETRATING A STRONG INVERSION AROUND 4 TO 5 KFT. BKN SKIES AT 3 TO 4 KFT MAY DEVELOP BY LATE MORNING TO EARLY AFTERNOON...BUT SHOULD SCATTER OUT LATER IN THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 83 66 78 61 68 / 0 0 10 20 20 BROWNSVILLE 85 65 79 59 68 / 0 0 10 20 20 HARLINGEN 86 65 79 56 68 / 0 0 10 20 20 MCALLEN 87 65 81 58 68 / 0 0 10 20 20 RIO GRANDE CITY 88 63 77 57 68 / 0 0 10 20 20 SOUTH PADRE ISLAND 79 66 75 63 68 / 0 0 10 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY TODAY GMZ130- 175. WIND ADVISORY TODAY TXZ250-251-253>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO LONG TERM/GRIDS...53 AVIATION/MARINE...54
Hazardous weather outlook, Feb 15, 5:20 PM CST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 520 PM CST WED FEB 15 2006 TXZ248>257-161200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 520 PM CST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE NEAR AND OFFSHORE WATERS OF DEEP SOUTH TEXAS OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FOR PARTS OR ALL OF THE LOWER TEXAS COASTAL WATERS THURSDAY. WINDS WILL SHIFT TO THE NORTHEAST BY SATURDAY. A NEW HIGH PRESSURE SYSTEM WILL ARRIVE NEXT TUESDAY...BRINGING STRONGER NORTH TO NORTHEAST WINDS AND BUILDING SEAS. SMALL CRAFT ADVISORIES MAY BE REQUIRED ONCE AGAIN FOR THE LOWER TEXAS BAY AND GULF WATERS NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PHILO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.